HUSCAP logo Hokkaido Univ. logo

Hokkaido University Collection of Scholarly and Academic Papers >
Research Institute for Electronic Science >
Peer-reviewed Journal Articles, etc >

Connecting Orbit Structure of Monotone Solutions in the Shadow System

Files in This Item:
nishiura-67.pdf552.84 kBPDFView/Open
Please use this identifier to cite or link to this item:http://hdl.handle.net/2115/40186

Title: Connecting Orbit Structure of Monotone Solutions in the Shadow System
Authors: Kokubu, Hiroshi Browse this author
Mischaikow, Konstantin Browse this author
Nishiura, Yasumasa Browse this author →KAKEN DB
Oka, Hiroe Browse this author
Takaishi, Takeshi Browse this author
Issue Date: 1-Nov-1997
Publisher: Academic Press
Journal Title: Journal of Differential Equations
Volume: 140
Issue: 2
Start Page: 309
End Page: 364
Publisher DOI: 10.1006/jdeq.1997.3317
Abstract: The shadow system [snip] is a scalar reaction diffusion equation coupled with an ODE. The extra freedom coming from the ODE drastically influences the solution structure and dynamics as compared to that of a single scalar reaction diffusion system. In fact, it causes secondary bifurcations and coexistence of multiple stable equilibria. Our long term goal is a complete description of the global dynamics on its global attractor A as a function of ε, f, and g. Since this is still far beyond our capabilities, we focus on describing the dynamics of solutions to the shadow system which are monotone in x, and classify the global connecting orbit structures in the monotone solution space up to the semi-conjugacy. The maximum principle and hence the lap number arguments, which have played a central role in the analysis of one dimensional scalar reaction diffusion equations, cannot be directly applied to the shadow system, although there is a Lyapunov function in an appropriate parameter regime. In order to overcome this difficulty, we resort to the Conley index theory. This method is topological in nature, and allows us to reduce the connection problem to a series of algebraic computations. The semi-conjugacy property can be obtained once the connection problem is solved. The shadow system turns out to exhibit minimal dynamics which displays the mechanism of basic pattern formation, namely it explains the dynamic relation among the trivial rest states (constant solutions) and the event patterns (large amplitude inhomogeneous solutions).
Type: article (author version)
URI: http://hdl.handle.net/2115/40186
Appears in Collections:電子科学研究所 (Research Institute for Electronic Science) > 雑誌発表論文等 (Peer-reviewed Journal Articles, etc)

Submitter: 西浦 廉政

Export metadata:

OAI-PMH ( junii2 , jpcoar )

MathJax is now OFF:


 

Feedback - Hokkaido University